MAUDE Adverse Event Report: ATRION MEDICAL PRODUCTS, INC. QL INFLATION DEVICE

ATRION MEDICAL PRODUCTS, INC. QL INFLATION DEVICE
Model Number QL2530
Medical Device Problem Codes No Device Output (1435); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A lot number was not reported for this complaint, however, valve serial numbers were provided to atrion.The kits that the valve serial numbers were associated with contained inflation devices from lots 96402244 and 96402249.A review of the device history records for the two lots indicated that the devices were manufactured under normal operating procedures.All final assembly devices were sampled, inspected, and accepted per (b)(4).The device was not returned so a functional investigation could not be conducted.A review of the device history record for lots 96402244 and 96402249 revealed everything met the acceptance criteria.Additionally all inflation devices are 100% tested with ultra-high purity nitrogen gas for functional compliance of the gauge, pressure tested, and vacuum tested during manufacture.Each device is checked for proper gauge orientation, gauge responsiveness to pressure, gauge pressure accuracy (from vacuum to maximum gauge capacity), and device seal integrity.There has been no confirmed complaints in the past 5 years for a gauge not responding to pressure for this device.The instructions for use (ifu) for deployment of the valve instruct that the valve is to be deployed by means of a set fluid volume, not by fluid pressure.The valve ifu does not indicate that the pressure gauge should be used.
 
Event or Problem Description
As reported to atrion: during deployment of a valve in the aortic position, the physician looked at the pressure reading on the atrion device to ensure as to not cause an annular rupture.The atrion pressure gauge did not show any pressure reading, however the balloon and valve were inflated.A lot number was not reported for this complaint, however, valve serial numbers were provided to atrion.The kits that the valve serial numbers were associated with contained inflation devices from lots 96402244 and 96402249.A review of the device history records for the two lots indicated that the devices were manufactured under normal operating procedures.All final assembly devices were sampled, inspected, and accepted per (b)(4).The device was not returned so a functional investigation could not be conducted.A review of the device history record for lots 96402244 and 96402249 revealed everything met the acceptance criteria.Additionally all inflation devices are 100% tested with ultra-high purity nitrogen gas for functional compliance of the gauge, pressure tested, and vacuum tested during manufacture.Each device is checked for proper gauge orientation, gauge responsiveness to pressure, gauge pressure accuracy (from vacuum to maximum gauge capacity), and device seal integrity.There has been no confirmed complaints in the past 5 years for a gauge not responding to pressure for this device.The instructions for use (ifu) for deployment of the valve instruct that the valve is to be deployed by means of a set fluid volume, not by fluid pressure.The valve ifu does not indicate that the pressure gauge should be used.

Brand Name
QL INFLATION DEVICE
Common Device Name
INFLATION DEVICE
Manufacturer (Section D)
ATRION MEDICAL PRODUCTS, INC.
1426 curt francis road
arab AL 35016
MDR Report Key8424304
Report Number1043729-2019-00001
Device Sequence Number16726199
Product Code MAV
UDI-Device Identifier00856877002025
UDI-Public00856877002025
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K032840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQL2530
Device Catalogue Number96402
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;